Patient Comments: Subconjunctival Hemorrhage - Cause

What was the cause of your subconjunctival hemorrhage?

Comment from: eiche43, 25-34 Male (Patient) Published: February 09

I am dealing with an eating disorder. Mainly it is bulimia and occasional days of starving. After asking and doing some research I feel confident the bloodshot redness (subconjunctival hemorrhage) in mainly my right eye but lately left as well is due to the extreme violent strain I am putting on abdominal area as I vomit. I am working with professionals to tackle the disorder but I wonder if it is okay to use eye drops or just splash water in eyes as needed or is that will worsen it. Usually the eye feels irritated and dry and even painful to blink at times.

Was this comment helpful?Yes
Comment from: girl, 35-44 Male (Patient) Published: December 06

I think the subconjunctival hemorrhage happened after I went on a run, I pushed myself a bit. Then a couple of hours afterward I looked in the mirror and saw my right eye all bloody on the whole right side. Today it has spread over more of my eye and it feels irritated. My sister had this happen in both eyes after reacting to an anesthetic in the hospital. It's so gross! I hate it!

Was this comment helpful?Yes
Comment from: Dasneezequeen, 25-34 Female (Patient) Published: November 20

I got subconjunctival hemorrhage from having violent fits of sneezing and coughing. Almost the entire white of my eye was red, and even before the coughing and sneezing stopped it went away. I think it is the first time it happened. It was pretty gnarly looking.

Was this comment helpful?Yes
Comment from: dawnaj10, Female (Patient) Published: October 09

I got mine after taking Nasacort nasal spray, which has steroids. I took my first dose and found the subconjunctival hemorrhages within an hour of taking it.

Was this comment helpful?Yes
Comment from: 55-64 Female (Patient) Published: September 25

I had been plagued by at least four subconjunctival hemorrhages a year for the past ten years. I had been to ophthalmologists, physicians, etc., to ensure there were no serious underlying causes. Last year my eye doctor realized that I had been on Retin-A for acne for about ten years which causes a very drying effect on the eyes even though I had not applied it anywhere near the eyes. I have been using eye wetting solution every morning and every night and have not had a sub conjunctival hemorrhage since.

Was this comment helpful?Yes
Comment from: peachy, Published: February 04

I drank a lot of water and energy drinks for dengue. And of course I visited a doctor and had several tests on platelet counts.

Was this comment helpful?Yes
Comment from: meateye, 55-64 Female (Patient) Published: May 05

I've had problems with subconjunctival hemorrhages in the past. Actually I went 2 or 3 years without having any. But now it's started up again. I've had 2 within past 2 weeks. Usually I have low blood pressure, but now I'm starting to get really worried, I had some light-headedness this past week also. I also have allergies. I was working outside, laying mulch, lifting heavy shovels full of mulch for several hours the past couple days, too.

Was this comment helpful?Yes
Comment from: Harry, Male (Patient) Published: July 18

I got my subconjunctival hemorrhage from diving to the bottom of a lake as part of a lifesaving drill. Both eyes were affected, but one took its time healing, whereas the other healed rather quickly.

Was this comment helpful?Yes
Comment from: MarriedLady, 25-34 Female (Patient) Published: July 08

I got my subconjunctival hemorrhage when I was washing the car and then somebody passed by, then steered right into me, leaving me coughing all the dust that he had raised up.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Subconjunctival Hemorrhage - Treatments Question: What treatment did you receive for your subconjunctival hemorrhage?
Subconjunctival Hemorrhage - Symptoms and Signs Question: What were the symptoms and signs of your subconjunctival hemorrhage?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Health Solutions From Our Sponsors